MAUDE Adverse Event Report: MEDEFIL, INC. HEPARIN I.V. FLUSH SYRINGE; 100 UNITS/ML; HEPARIN I.V FLUSH SYRINGE

MEDEFIL, INC. HEPARIN I.V. FLUSH SYRINGE; 100 UNITS/ML; HEPARIN I.V FLUSH SYRINGE
Catalog Number MIH-3323
Health Effect - Clinical Code No Information (3190)
Date of Event 05/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently under investigation capa#(b)(4).
 
Event or Problem Description
(b)(6), reported that they found 5 syringes without labels of heparin i.V flush syringe, lot #h118108n (3 ml in 6 ml syrigne).The syringes are packed in a dispenser and have the outer pouch intact.
 
Event or Problem Description
(b)(6) rehabilitation hospital of (b)(6) reported that they found 5 syringes without labels of heparin i.V flush syringe, lot #h118108n (3 ml in 6 ml syrigne).The syringes are packed in a dispenser and have the outer pouch intact.
 
Additional Manufacturer Narrative
1) the batch record for batch #h1181 08n was assessed to evaluate what machine issues were reported during manufacturing.The following labeling machine issues were documented as occurring on (b)(6) 2018: unlabeled syringes being stuck in the labeling machine star wheel.High cross-check rejections which is a rejection for missing labels.Star wheel adjustment problems.After each incident, production resumed after performing the required 1n process check, visual inspection of 40 syringes from each track.2) all retain samples from batch #h118108n were inspected by qa to determine if there were any syringes with missing labels in the retain sample, sealed dispenser boxes.The inspection concluded that there were no syringes found without labels.4) a review of the complaint logs and complaint history found that this is the first complaint for a missing label since the founding of the company.5) the equipment log book for the labeling and plunger rod insertion machine (a-g-prl-002) was reviewed to determine if any machine malfunction was observed during the packaging process for the impacted batch.The following events were recorded: the labeling machine stopped due to the hot stamp coding unit not functioning.The machine was stopped due to a single syringe being stuck in the labeling machine starwheel.Three (3) syringes were discovered with liquid in ribs from the left track during the hourly in process inspection due to the travel track being too tight pressing the sides of the barrel resulting in a slight oval barrel shape allowing liquid to seep passed the stopper rib.6) a review of the maintenance work orders found no major equipment break down events indicating no maintenance was performed on the labelling machine.However, high cross-check rejections (i.E., rejection for missing labels) were reported as cited in the batch record above.After reviewing the labeling process, it was determined that the syringes without a label would only be conveyed into acceptance track if the vision camera system were malfunctioning.However, after reviewing the equipment log book and the batch record, it was determined that the vision system camera was properly functioning and rejecting the syringes as validated.

Brand Name
HEPARIN I.V. FLUSH SYRINGE; 100 UNITS/ML
Common Device Name
HEPARIN I.V FLUSH SYRINGE
Manufacturer (Section D)
MEDEFIL, INC.
405 windy point drive
glendale heights,, IL 60139
MDR Report Key7496837
Report Number1423982-2018-00001
Device Sequence Number2156592
Product Code NZW
UDI-Device Identifier30364253333232
UDI-Public30364253333232
Combination Product (Y/N)N
PMA/510(K) Number
K092491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Pharmacist
Device Expiration Date01/12/2019
Device Catalogue NumberMIH-3323
Device Lot NumberH118108N
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2018
Supplement Date Received by Manufacturer05/05/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1